Local Structure of The Set of Steady-State Solutions to The 2d Incompressible Euler Equations

A. Choffrut, V. Šverák

Research output: Contribution to journalArticlepeer-review

Abstract

It is well known that the incompressible Euler equations can be formulated in a very geometric language. The geometric structures provide very valuable insights into the properties of the solutions. Analogies with the finite-dimensional model of geodesics on a Lie group with left-invariant metric can be very instructive, but it is often difficult to prove analogues of finite-dimensional results in the infinite-dimensional setting of Euler's equations. In this paper we establish a result in this direction in the simple case of steady-state solutions in two dimensions, under some non-degeneracy assumptions. In particular, we establish, in a non-degenerate situation, a local one-to-one correspondence between steady-states and co-adjoint orbits.
Original languageEnglish
Pages (from-to)136-201
Number of pages66
JournalGeometric and Functional Analysis
Volume22
Issue number1
DOIs
Publication statusPublished - 1 Feb 2012

Fingerprint

Dive into the research topics of 'Local Structure of The Set of Steady-State Solutions to The 2d Incompressible Euler Equations'. Together they form a unique fingerprint.

Cite this